MAUDE Adverse Event Report: ARTHREX, INC. BUR,RND,CLEARCUT,8 FLUT,5.5MMX 13CM; BURR,SURGICAL

ARTHREX, INC. BUR,RND,CLEARCUT,8 FLUT,5.5MMX 13CM; BURR,SURGICAL
Model Number BUR,RND,CLEARCUT,8 FLUT,5.5MMX 13CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopic hip surgery the device broke.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.One unpackaged ar-8550cre was received for investigation.The device was unable to be fully decontaminated and was evaluated via pictures.Visual evaluation of the attachments noted a small unidentifiable white fragment near the burr of the device.This found failure can be assumed to be related to the reported failure.Functional testing was not performed due to the biocontamination hazard risk.The most likely cause for the reported failure can be attributed to use error due to prying/leveraging the device during use and/or allowing it to come into contact with another object.

Brand Name
BUR,RND,CLEARCUT,8 FLUT,5.5MMX 13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22558254
Report Number1220246-2025-02996
Device Sequence Number18566830
Product Code GFF
UDI-Device Identifier00888867043978
UDI-Public(01)00888867043978(11)230703(17)280630(10)15111223
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBUR,RND,CLEARCUT,8 FLUT,5.5MMX 13CM
Device Catalogue NumberAR-8550CRE
Device Lot Number15111223
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date06/30/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer09/30/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown